MAUDE Adverse Event Report: DEPUY MITEK LLC US INTRAFIXFAMILY TIBIAL SHEATHINSERTER; ORTHOPAEDIC IMPLANT INSERTER/EXTRACTOR

DEPUY MITEK LLC US INTRAFIXFAMILY TIBIAL SHEATHINSERTER; ORTHOPAEDIC IMPLANT INSERTER/EXTRACTOR
Catalog Number 254618
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/24/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Udi: (b)(4).Lot number unavailable.
 
Event or Problem Description
It was reported that the head of sheath inserter broke off from the shaft of the inserter while inserting the tibial sheath implant into the tibial tunnel.The fragment remained in the tunnel, and had to be removed by the surgeon before the screw could be inserter.Action were taken to manage the problem during the procedure.The instrument inserted the sheath, so once the broken fragment was retrieved, the case was normal: there was a 5 minute delay to procedure.There were no adverse events to the patient.The patient outcome post surgery was good.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate evaluation statement: the device has not been returned to mitek for evaluation, therefore this complaint cannot be confirmed.Furthermore, no lot number was supplied which precludes conducting a device history record review or a lot specific search in the depuy synthes mitek complaints handling system.The root cause for the reported failure cannot be determined.At this point in time, no corrective action is required, and no further action is warranted.However, depuy synthes mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.Should the complaint device ever be received at some point in time in the future, this complaint file will be reopened at that time, and an evaluation will be performed and documented.Udi:(b)(4).The lot number is not currently available.
 
Event or Problem Description
Additional information received on 06september2018: it was noted the tunnel and graft size was unknown but the that the tunnel would have been prepared as per the technique (drilled as per graft size, and trialed prior to shaye insertion).Trialing was performed.The procedure was completed with the head of the instrument that broke off being removed, and screw inserted.None that we are aware.There were no procedural or patient anatomy factors which may have contributed to the breakage.

Brand Name
INTRAFIXFAMILY TIBIAL SHEATHINSERTER
Common Device Name
ORTHOPAEDIC IMPLANT INSERTER/EXTRACTOR
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
MDR Report Key7803264
Report Number1221934-2018-54526
Device Sequence Number2488941
Product Code LXH
UDI-Device Identifier10886705013166
UDI-Public10886705013166
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/26/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number254618
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/26/2018
Supplement Date Received by Manufacturer09/06/2018
Initial Report FDA Received Date08/21/2018
Supplement Report FDA Received Date10/24/2018
Patient Sequence Number1